MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM - MODERATE; ALIGNER, SEQUENTIAL
Model Number 9001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Sensitivity of Teeth (2427); Joint locking (2672)
Date of Event 12/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The treating doctor reported that the patient has been diagnosed with left temporomandibular joint (tmj) anterior disc displacement without reduction, had symptoms of jaw locking on the left side, inability to open the mouth properly, and pain upon attempting to open the mouth, as well as sensitivity while eating and speaking.The patient reported visiting a specialist and required medical intervention consisting of arthrocentesis, with regenerative medicine planned.The patient indicated taking a muscle relaxant to alleviate the reported symptoms.The treatment was discontinued on 12/9/2025 and the patient is currently experiencing mild persistent symptoms, including sensitivity while eating and speaking.
 
Additional Manufacturer Narrative
The current instructions for use contains the following: "precautions - in rare instances, problems in the temporo-mandibular joint (jaw joint) may result in joint pain, headaches, or ear problems.".Potential root cause not identified.When asked how is the patient doing by now treating doctor shared the following: symptoms persists sensitivity while eating and speaking, is currently mild.There is no conclusive evidence provided that supports or opposes whether the invisalign system caused or contributed to the reported required intervention to prevent permanent impairment/damage.Based on the available information, the patient had required intervention to prevent permanent impairment/damage, and the invisalign system was being used.Therefore, an mdr will be filed in the united states per 21 cfr 803.

Brand Name
INVISALIGN SYSTEM - MODERATE
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
janier duarte santana
2820 orchard parkway
san jose, CA 95134
MDR Report Key25795834
Report Number2953749-2026-02221
Device Sequence Number5999525
Product Code NXC
UDI-Device Identifier00816063020196
UDI-Public(01)00816063020196(10)0237291504(13)251023(91)2997335401N
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K241412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number9001
Device Lot Number237291504
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2026
Initial Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age36 YR
Patient SexFemale